Remote Access Proceedings of the American Mathematical Society
Green Open Access

Proceedings of the American Mathematical Society

ISSN 1088-6826(online) ISSN 0002-9939(print)

 
 

 

Computing the Galois group of some parameterized linear differential equation of order two


Author: Thomas Dreyfus
Journal: Proc. Amer. Math. Soc. 142 (2014), 1193-1207
MSC (2010): Primary 34M15, 12H20, 34M03
DOI: https://doi.org/10.1090/S0002-9939-2014-11826-0
Published electronically: January 24, 2014
MathSciNet review: 3162242
Full-text PDF

Abstract | References | Similar Articles | Additional Information

Abstract: We extend Kovacic's algorithm to compute the differential Galois group of some second order parameterized linear differential equation. In the case where no Liouvillian solutions could be found, we give a necessary and sufficient condition for the integrability of the system. We give various examples of computation.


References [Enhancements On Off] (What's this?)

  • [A] Primitivo B. Acosta-Humánez, Galoisian approach to supersymmetric quantum mechanics, PhD dissertation, Universität Politecnica de Catalunya, 2009.
  • [AMW] Primitivo B. Acosta-Humánez, Juan J. Morales-Ruiz, and Jacques-Arthur Weil, Galoisian approach to integrability of Schrödinger equation, Rep. Math. Phys. 67 (2011), no. 3, 305-374. MR 2846216
  • [BV] Donald G. Babbitt and V. S. Varadarajan, Deformations of nilpotent matrices over rings and reduction of analytic families of meromorphic differential equations, Mem. Amer. Math. Soc. 55 (1985), no. 325, iv+147. MR 787539 (87i:12014)
  • [C72] P. J. Cassidy, Differential algebraic groups, Amer. J. Math. 94 (1972), 891-954. MR 0360611 (50 #13058)
  • [CS] Phyllis J. Cassidy and Michael F. Singer, Galois theory of parameterized differential equations and linear differential algebraic groups, Differential equations and quantum groups, IRMA Lect. Math. Theor. Phys., vol. 9, Eur. Math. Soc., Zürich, 2007, pp. 113-155. MR 2322329 (2008f:12010)
  • [Ch] Frédéric Chyzak, Fonctions holonomes en calcul formel, Thèse de doctorat, École polytechnique, 1998. INRIA, TU 0531, 227 pages.
  • [DLR] Anne Duval and Michèle Loday-Richaud, Kovačič's algorithm and its application to some families of special functions, Appl. Algebra Engrg. Comm. Comput. 3 (1992), no. 3, 211-246. MR 1325757 (96g:33003), https://doi.org/10.1007/BF01268661
  • [GO] S. Gorchinskiy and A. Ovchinnikov, Isomonodromic differential equations and differential tannakian categories. To appear in J. Math. Pures Appl.
  • [H] Ehud Hrushovski, Computing the Galois group of a linear differential equation, Differential Galois theory (Bedlewo, 2001) Banach Center Publ., vol. 58, Polish Acad. Sci., Warsaw, 2002, pp. 97-138. MR 1972449 (2004j:12007), https://doi.org/10.4064/bc58-0-9
  • [HS] Charlotte Hardouin and Michael F. Singer, Differential Galois theory of linear difference equations, Math. Ann. 342 (2008), no. 2, 333-377. MR 2425146 (2009j:39001), https://doi.org/10.1007/s00208-008-0238-z
  • [HVdP] Peter A. Hendriks and Marius van der Put, Galois action on solutions of a differential equation, J. Symbolic Comput. 19 (1995), no. 6, 559-576. MR 1370622 (96k:12013), https://doi.org/10.1006/jsco.1995.1032
  • [HW] Mark Van Hoeij and Jacques-Arthur Weil, Solving second order differential equations with Klein's theorem. Proceedings of the 2005 International Symposium on Symbolic and Algebraic Computation (Beijing), ACM, New York, 2005. MR 2280566
  • [Kol76] E. R. Kolchin, Differential algebra and algebraic groups, Pure and Applied Mathematics, Vol. 54, Academic Press, New York, 1973. MR 0568864 (58 #27929)
  • [Kol85] E. R. Kolchin, Differential algebraic groups, Pure and Applied Mathematics, vol. 114, Academic Press Inc., Orlando, FL, 1985. MR 776230 (87i:12016)
  • [Kov] Jerald J. Kovacic, An algorithm for solving second order linear homogeneous differential equations, J. Symbolic Comput. 2 (1986), no. 1, 3-43. MR 839134 (88c:12011), https://doi.org/10.1016/S0747-7171(86)80010-4
  • [L] Peter Landesman, Generalized differential Galois theory, Trans. Amer. Math. Soc. 360 (2008), no. 8, 4441-4495. MR 2395180 (2009i:12005), https://doi.org/10.1090/S0002-9947-08-04586-8
  • [LT] Christine Laurent-Thiébaut, Théorie des fonctions holomorphes de plusieurs variables, InterEditions, Paris; Masson, Paris, 1997. MR 1471209 (98g:32001)
  • [Sch] Reinhard Schäfke, Formal fundamental solutions of irregular singular differential equations depending upon parameters, J. Dynam. Control Systems 7 (2001), no. 4, 501-533. MR 1854034 (2002g:34199), https://doi.org/10.1023/A:1013106617301
  • [Sei58] A. Seidenberg, Abstract differential algebra and the analytic case, Proc. Amer. Math. Soc. 9 (1958), 159-164. MR 0093655 (20 #178)
  • [Sei69] A. Seidenberg, Abstract differential algebra and the analytic case. II, Proc. Amer. Math. Soc. 23 (1969), 689-691. MR 0248122 (40 #1376)
  • [Sit] William Yu Sit, Differential algebraic subgroups of $ {\rm SL}(2)$ and strong normality in simple extensions, Amer. J. Math. 97 (1975), no. 3, 627-698. MR 0396513 (53 #376)
  • [SU1] Michael F. Singer and Felix Ulmer, Galois groups of second and third order linear differential equations, J. Symbolic Comput. 16 (1993), no. 1, 9-36. MR 1237348 (94i:34015), https://doi.org/10.1006/jsco.1993.1032
  • [SU2] Michael F. Singer and Felix Ulmer, Liouvillian and algebraic solutions of second and third order linear differential equations, J. Symbolic Comput. 16 (1993), no. 1, 37-73. MR 1237349 (94i:34016), https://doi.org/10.1006/jsco.1993.1033
  • [U] Felix Ulmer, Irreducible linear differential equations of prime order, J. Symbolic Comput. 18 (1994), no. 4, 385-401. MR 1324498 (96d:12010), https://doi.org/10.1006/jsco.1994.1055
  • [UW] Felix Ulmer and Jacques-Arthur Weil, Note on Kovacic's algorithm, J. Symbolic Comput. 22 (1996), no. 2, 179-200. MR 1422145 (97j:12006), https://doi.org/10.1006/jsco.1996.0047
  • [VdP] Marius van der Put, Symbolic analysis of differential equations, Some tapas of computer algebra, Algorithms Comput. Math., vol. 4, Springer, Berlin, 1999, pp. 208-236. MR 1679926 (2000a:34002)
  • [VdPS] Marius van der Put and Michael F. Singer, Galois theory of linear differential equations, Grundlehren der Mathematischen Wissenschaften [Fundamental Principles of Mathematical Sciences], vol. 328, Springer-Verlag, Berlin, 2003. MR 1960772 (2004c:12010)
  • [Z] Alexey Zharkov, Coefficient fields of solutions in Kovacic's algorithm, J. Symbolic Comput. 19 (1995), no. 5, 403-408. MR 1348780 (97a:34043), https://doi.org/10.1006/jsco.1995.1023

Similar Articles

Retrieve articles in Proceedings of the American Mathematical Society with MSC (2010): 34M15, 12H20, 34M03

Retrieve articles in all journals with MSC (2010): 34M15, 12H20, 34M03


Additional Information

Thomas Dreyfus
Affiliation: Université Paris Diderot, Institut de mathématiques de Jussieu, Topologie et géométrie algébriques, 4, place Jussieu, 75005 Paris, France
Email: tdreyfus@math.jussieu.fr

DOI: https://doi.org/10.1090/S0002-9939-2014-11826-0
Received by editor(s): October 3, 2011
Received by editor(s) in revised form: October 11, 2011, and April 12, 2012
Published electronically: January 24, 2014
Additional Notes: Work partially supported by NFS CCF-0952591 and ANR-06-JCJC-0028
Communicated by: Sergei K. Suslov
Article copyright: © Copyright 2014 American Mathematical Society
The copyright for this article reverts to public domain 28 years after publication.

American Mathematical Society